MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information provided by importer: complaint products were not returned for evaluation.Retain strips of specified lot were tested with reference meter and passed testing with no failures detected.If either meter or strips is returned, arkray(the importer) will evaluate the product and file a follow-up report.Manufacturer narrative: in-house clinical capillary blood test (finger tip blood test) for the retain meter and the same lot of retain strips is conducted.The results are passed with specified specification.Please refer to the attachment named "21000006-s8 finger-tip test results" for details.Root cause or possible reason for this complaint has not been identified.If the complaint meter or strips returned from the user through the importer, we, apex biotechnology corp.(the manufacturer) will evaluate the product and file a follow-up report.
 
Event or Problem Description
Meter is less than two months old.Meter, test strips and lancing device stored in the pouch in a drawer in his bedroom.Has been a diabetic awhile.At the time of this call, the meter's date and time were not accurate and were showing (b)(6) 2021, not (b)(6) 2021.Had been doing a side-by-side test with a continuance blood sugar testing system (libre) at the same time as using this meter per doctor's request.The libre was showing him along his lower rungs, while the expression meter at the same time was showing him high.He does have a recent a1c test result of 5.7 and previous ones of 5.5.He was taking additional readings during the week.Customer was noticing some fluctuations in the readings during the week.Around 8 pm on (b)(6) 2021 he received a reading of almost 400.He had not taken his long-term insulin yet.He normally takes that around 10-11 pm at night when he is going to bed.He took some additional short-term insulin, which he had initially taken at about 7 pm when he had dinner.In the early morning, he was still concerned so he took some additional readings which were in the 300-400 range.He took some more short-term insulin since it was not going down.Caller said he felt like he was going into shock so called for ems services.Told them on the phone he felt like he was going into shock.Said he could not get his blood sugar to go down according to the meter.Caller said by time ambulance got to his residence, he could not think and was feeble.He wanted to lay down and sleep.He does not remember what was said while he was on the ambulance.The blood sugar reading at the hospital was 17.They kept him overnight for observation and he was released late on (b)(6) 2021.He then came home and did a couple control solution tests.They were reading within range on the bottle of 100 and 101.Range for level 1 is 92-124.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
MDR Report Key11382758
Report Number9616936-2021-00001
Device Sequence Number3334894
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)0001548257010,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/21/2022
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S2004001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient Weight120